MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5_13.2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Uveitis (2122)
Type of Reportable Event Serious Injury
Event or Problem Description
The surgeon reports a case of uveitis three weeks after surgery.Per updated information the patient is doing well and the treatment ( eye drops) has solved the issue.Additional information has been requested but none has been forthcoming.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
The reporter indicated that the surgeon implanted a 13.2mm vicm5_13.2 -5.50 diopter lens into the patients right eye (od) on (b)(6) 2023.Reportedly, iritis/uveitis/cme was observed three weeks after surgery.Per updated information the patient is doing well and the treatment (eye drops) has solved the issue.On 11-nov-2023 excessive vaulting was reported.On (b)(6) 2023 the lens was explanted.This resolved the issue.Additional information reportedly, approx 6 weeks post surgery all was perfect.Arthritis was first diagnosed outside the clinic later dr.Bechmann wrote in the patient file that there was no evidence of panuveitis.On sep6th a cme on both eyes was shown.Patient got "triam" (triamcinolon) parabulbar odos.On sep20th patient got much better, oct10th all was fine again.On nov11th vaulting on od 1020 microns and os 912 micrones ucva 20/25 odos.A work order search found 3 similar complaints.Claim (b)(4) is for the opposite eye (os) and claim # (b)(4) are duplicate claims of (b)(4).No similar complaint type events reported for units within the same lot.(b)(4).
 
Additional Manufacturer Narrative
Additional information: h3 - device evaluation: the lens was returned dry in a microcentrifuge vial with residue/debris on the lens.Visual inspection found the haptic broken and bent with residue on the lens.Dimensional inspection found the lens to be within specifications.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key17877870
Report Number2023826-2023-04418
Device Sequence Number12616994
Product Code MTA
UDI-Device Identifier00840311300846
UDI-Public00840311300846
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model NumberVICM5_13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2023
Supplement Date Received by Manufacturer01/15/2024
03/27/2024
Initial Report FDA Received Date10/05/2023
Supplement Report FDA Received Date01/24/2024
04/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient SexUnknown